Missouri, 2007Damaging Winds in Missouri, June 18, 2007
June 18, 2007 · NWS MEG · 2 events in 2 counties and zones
Afternoon and evening showers and thunderstorms developed over the Missouri Bootheel on June 18, 2007 due to daytime heating. Some of the thunderstorms became severe producing damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon and evening showers and thunderstorms developed over the Missouri Bootheel on June 18, 2007 due to daytime heating. Some of the thunderstorms became severe producing damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 18, 1:50 PM CST, 5 hours 10 minutes earlier.
Area forecast discussion, Jun 18, 1:50 PM CST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
250 PM CDT MON JUN 18 2007
.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE FIRED THIS AFTERNOON
ACROSS THE MID SOUTH. PW VALUES WILL APPROACH OR EXCEED TWO INCHES
THROUGH TUESDAY ACROSS ALL OR PORTIONS OF THE REGION...WHICH WILL
ALLOW FOR LOCALLY HEAVY RAIN NEAR SOME THUNDERSTORMS. DRIER AIR
WILL FILTER INTO THE AREA FROM NORTHWEST TO SOUTHEAST DURING
TUESDAY AS AN UPPER LEVEL TROUGH HEADS TOWARD THE SOUTHEAST U.S.
COAST. ISOLATED STRONG WIND GUSTS WILL BE POSSIBLE ALONG THE
BOUNDARY BETWEEN AIR MASSES. EVENT QPF ACCUMULATIONS WILL AVERAGE
BETWEEN 0.25 AND 0.50 INCHES WITH LOCALIZED AMOUNTS IN EXCESS OF
ONE INCH.
DRY AND HOT WEATHER RETURNS ON WEDNESDAY AS HIGH PRESSURE ALOFT
BUILDS IN FROM THE WEST. BY THIS WEEKEND...A CLASSIC MID SUMMER
H5 PATTERN SETS UP WITH THE JET STREAM ALONG THE CANADIAN BORDER
WITH HIGH PRESSURE ALOFT FROM COAST TO COAST. HIGH TEMPERATURES
WILL CLIMB INTO THE MID TO PERHAPS UPPER 90S FRIDAY AND PERSIST
INTO THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 73 88 72 92 / 60 50 10 10
MKL 71 87 64 91 / 60 50 10 10
JBR 71 91 67 91 / 60 30 10 10
TUP 71 86 69 93 / 50 70 20 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
OKULSKI
Hazardous weather outlook, Jun 18, 12:03 PM CST, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
103 PM CDT MON JUN 18 2007
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-192015-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
103 PM CDT MON JUN 18 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED STRONG THUNDERSTORMS WITH GUSTY WINDS UP TO 40
MPH...LOCALLY HEAVY DOWNPOURS AND FREQUENT LIGHTNING ARE POSSIBLE
THROUGH 9 PM CDT ACROSS THE ENTIRE MIDSOUTH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY
ISOLATED STRONG THUNDERSTORMS WITH GUSTY WINDS UP TO 50 MPH AND
LOCALLY HEAVY RAINFALL ARE POSSIBLE BETWEEN 11 AM AND 6 PM CDT
TUESDAY SOUTH OF INTERSTATE 40.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OKULSKI
In the hours before
Special weather statement, Jun 18, 6:12 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
712 PM CDT MON JUN 18 2007
ARZ028-190045-
MISSISSIPPI AR-
712 PM CDT MON JUN 18 2007
THIS SIGNIFICANT WEATHER ALERT IS FOR...MISSISSIPPI COUNTY.
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED OVER BURDETTE AT 712 PM CDT...MOVING NORTH AT
20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
PEOPLE IN MISSISSIPPI COUNTY...INCLUDING THE CITIES OF BLYTHEVILLE
AND GOSNELL...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT IS IN EFFECT UNTIL 745 PM CDT.
Local storm report, Jun 18, 6:13 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
713 PM CDT MON JUN 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND DMG 7 SW WEBB 33.88N 90.43W
06/18/2007 TALLAHATCHIE MS EMERGENCY MNGR
TREES DOWN ON HOUSES...STRUCTURAL DAMAGE
0525 PM TSTM WND DMG 16 ESE OXFORD 34.27N 89.27W
06/18/2007 LAFAYETTE MS TRAINED SPOTTER
TREES DOWN AT COUNTY ROAD 217 AND HWY 6
0527 PM TSTM WND DMG 17 ESE OXFORD 34.27N 89.25W
06/18/2007 LAFAYETTE MS TRAINED SPOTTER
TREES DOWN AT HWY 334 AND COUNTY LINE
0640 PM TSTM WND DMG 3 E SABOUGLA 33.77N 89.43W
06/18/2007 CALHOUN MS LAW ENFORCEMENT
TREES DOWN ON HWY 8...2-4 MILES EAST OF SABOUGLA
&&
DSVLocal storm report, Jun 18, 6:29 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
729 PM CDT MON JUN 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND DMG 7 SW WEBB 33.88N 90.43W
06/18/2007 TALLAHATCHIE MS EMERGENCY MNGR
TREES DOWN ON HOUSES...STRUCTURAL DAMAGE
0525 PM TSTM WND DMG 16 ESE OXFORD 34.27N 89.27W
06/18/2007 LAFAYETTE MS TRAINED SPOTTER
TREES DOWN AT COUNTY ROAD 217 AND HWY 6
0527 PM TSTM WND DMG 17 ESE OXFORD 34.27N 89.25W
06/18/2007 LAFAYETTE MS TRAINED SPOTTER
TREES DOWN AT HWY 334 AND COUNTY LINE
0640 PM TSTM WND DMG 3 E SABOUGLA 33.77N 89.43W
06/18/2007 CALHOUN MS LAW ENFORCEMENT
TREES DOWN ON HWY 8...2-4 MILES EAST OF SABOUGLA
0727 PM TSTM WND DMG 4 E AMORY 33.99N 88.41W
06/18/2007 MONROE MS LAW ENFORCEMENT
TREES DOWN
&&
DSVSpecial weather statement, Jun 18, 6:32 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
732 PM CDT MON JUN 18 2007
ARZ009-190045-
CLAY AR-
732 PM CDT MON JUN 18 2007
THIS SIGNIFICANT WEATHER ALERT IS FOR...CLAY COUNTY.
A LINE OF STRONG THUNDERSTORMS PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED FROM 5 MILES NORTHWEST OF SUCCESS TO 6 MILES SOUTHEAST OF
HICKORIA AT 732 PM CDT...MOVING NORTHEAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.
PEOPLE IN CLAY COUNTY...INCLUDING THE CITY OF CORNING...SHOULD
MONITOR THIS STORM CLOSELY..
Local storm report, Jun 18, 6:44 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
744 PM CDT MON JUN 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND DMG 7 SW WEBB 33.88N 90.43W
06/18/2007 TALLAHATCHIE MS EMERGENCY MNGR
TREES DOWN ON HOUSES...STRUCTURAL DAMAGE
0525 PM TSTM WND DMG 16 ESE OXFORD 34.27N 89.27W
06/18/2007 LAFAYETTE MS TRAINED SPOTTER
TREES DOWN AT COUNTY ROAD 217 AND HWY 6
0527 PM TSTM WND DMG 17 ESE OXFORD 34.27N 89.25W
06/18/2007 LAFAYETTE MS TRAINED SPOTTER
TREES DOWN AT HWY 334 AND COUNTY LINE
0622 PM TSTM WND DMG 4 S SABOUGLA 33.71N 89.48W
06/18/2007 WEBSTER MS EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN...SOME TREES FELL ON
HOUSES
0640 PM TSTM WND DMG 3 E SABOUGLA 33.77N 89.43W
06/18/2007 CALHOUN MS LAW ENFORCEMENT
TREES DOWN ON HWY 8...2-4 MILES EAST OF SABOUGLA
0718 PM HAIL GOSNELL 35.96N 89.97W
06/18/2007 M0.88 INCH MISSISSIPPI AR TRAINED SPOTTER
ACCOMPANIED BY 40 MPH WIND GUST
0727 PM TSTM WND DMG 4 E AMORY 33.99N 88.41W
06/18/2007 MONROE MS LAW ENFORCEMENT
TREES DOWN
&&
DSVSpecial weather statement, Jun 18, 6:50 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
750 PM CDT MON JUN 18 2007
MSZ017-190115-
ITAWAMBA MS-
750 PM CDT MON JUN 18 2007
THIS SIGNIFICANT WEATHER ALERT IS FOR...ITAWAMBA COUNTY.
A LINE OF STRONG THUNDERSTORMS PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED FROM 4 MILES EAST OF EVERGREEN TO 7 MILES EAST OF NEW SALEM
AT 750 PM CDT...MOVING NORTH AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
PEOPLE IN ITAWAMBA COUNTY...INCLUDING THE CITY OF FULTON...SHOULD
MONITOR THIS STORM CLOSELY..
Thunderstorm Wind, Dunklin
- When
- June 18, 7:00 PM CST to 7:05 PM CST
- Where
- Dunklin County, 1 mi E of Kennett
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 36.230, -90.052
Straight line winds knocked a few trees down at a golf course 1 mile east of Kennett.
Thunderstorm Wind, Pemiscot
- When
- June 18, 7:25 PM CST to 7:30 PM CST
- Where
- Pemiscot County, Hayti Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $17,000
- Reported by
- Public
- Coordinates
- 36.220, -89.730
Straight line winds blew part of a roof off a hangar and knocked an iron gate down at the Hayti Airport.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Mississippi, June 18 to 19, 20071 injured · $3.0 million · 70 kt wind · 67 events
- Flash Flooding in Oklahoma, June 18, 20073 injured · $1.1 million · 17 events
- Tornado and Hail in Louisiana, June 18 to 19, 2007$850,000 · EF1 · 5 events
- Damaging Winds and Strong Wind in Mississippi, June 18, 2007$757,000 · 68 kt wind · 31 events
- Flash Flooding and Damaging Winds in Wisconsin, June 18, 2007$896,000 · 74 kt wind · 9 events
- Hail and Damaging Winds in Indiana, June 18, 20071 injured · $237,000 · 60 kt wind · 10 events
- Flash Flooding and Hail in Illinois, June 18, 2007$164,000 · 1 in hail · 13 events
- Damaging Winds in Mississippi, June 18, 2007$69,000 · 50 kt wind · 7 events
- Hail and Damaging Wind in Kentucky, June 18, 2007$45,000 · 1 in hail · 3 events
- Damaging Winds in Michigan, June 18, 2007$36,000 · 54 kt wind · 3 events
- Flash Flooding and Hail in Kansas, June 18, 2007$25,000 · 0.75 in hail · 5 events
- Damaging Winds in South Carolina, June 18, 2007$25,000 · 65 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41264, 41267.